Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 31, 2014, 11:47 PM CST. It took effect at Jan 1, 2015, 12:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2014, 11:47 PM CST (05:47 UTC)
- In effect from
- Jan 1, 2015, 12:00 AM CST
- Expired
- Jan 1, 2015, 4:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
890 WHUS73 KMKX 010547 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1147 PM CST WED DEC 31 2014 ...BLUSTERY SOUTHWEST WINDS TO CONTINUE THROUGH THURSDAY... .A LINGERING TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND THE WESTERN GREAT LAKES WILL CONTINUE TO GENERATE GUSTY WEST TO SOUTHWEST WINDS INTO THURSDAY AFTERNOON. WAVES WILL BE HIGHEST TOWARD THE OPEN WATER. LMZ643>646-011400- /O.EXP.KMKX.GL.W.0016.000000T0000Z-150101T0600Z/ /O.NEW.KMKX.SC.Y.0001.150101T0600Z-150101T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1147 PM CST WED DEC 31 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THURSDAY... ...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THURSDAY. THE GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT. * WINDS: SOUTHWEST WIND 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
3 follow-up statements
880 WHUS73 KMKX 010919 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CST THU JAN 1 2015 ...BLUSTERY WEST TO SOUTHWEST WINDS TO CONTINUE TODAY.. .A LINGERING TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND THE WESTERN GREAT LAKES WILL CONTINUE TO GENERATE GUSTY WEST TO SOUTHWEST WINDS THROUGH EARLY AFTERNOON. WAVES WILL BE HIGHEST TOWARD THE OPEN WATER. LMZ643>646-011730- /O.CON.KMKX.SC.Y.0001.000000T0000Z-150101T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS: WEST TO SOUTHWEST WIND 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING THIS AFTERNOON. * WAVES: 3 TO 5 FEET DECREASING TO 2 TO 4 FEET...HIGHEST TOWARDS OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
178 WHUS73 KMKX 011542 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 942 AM CST THU JAN 1 2015 ...BLUSTERY WEST TO SOUTHWEST WINDS TO CONTINUE TODAY.. .A LINGERING TIGHT PRESSURE GRADIENT ACROSS LAKE MICHIGAN AND THE WESTERN GREAT LAKES WILL CONTINUE TO GENERATE GUSTY WEST TO SOUTHWEST WINDS THROUGH EARLY AFTERNOON. THERE ARE SOME INDICATIONS THAT THE GUSTY WINDS MAY LINGER INTO EARLY EVENING...SO WIND TRENDS WILL BE MONITORED FOR POSSIBLE EXTENSION OF THE ADVISORY BEYOND 4 PM. WAVES WILL BE HIGHEST TOWARD THE OPEN WATER. LMZ643>646-012200- /O.CON.KMKX.SC.Y.0001.000000T0000Z-150101T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 942 AM CST THU JAN 1 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS: WEST TO SOUTHWEST WIND 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...DIMINISHING THIS AFTERNOON. * WAVES: 3 TO 5 FEET NORTH OF PORT WASHINGTON AND 2 TO 4 FEET SOUTH...HIGHEST TOWARDS OPEN WATERS. WAVES SUBSIDING TO 1 TO 3 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
077 WHUS73 KMKX 012221 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 421 PM CST THU JAN 1 2015 ...SMALL CRAFT ADVISORY ALLOWED TO EXPIRE... .A WEAKENING PRESSURE GRADIENT OVER LAKE MICHIGAN HAS ALLOWED WINDS TO DECREASE TO BELOW SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON. HENCE THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE AT 4 PM CST. SOUTHWEST WINDS WILL CONTINUE AT 10 TO 20 KNOTS THROUGH TONIGHT WITH WAVES OF 2 TO 4 FEET. THE HIGHEST WAVES WILL BE TOWARD THE OPEN WATER. LMZ643>646-012330- /O.EXP.KMKX.SC.Y.0001.000000T0000Z-150101T2200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 421 PM CST THU JAN 1 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 9:26 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Dec 31, 9:26 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 926 PM CST WED DEC 31 2014 .UPDATE...WEAK SFC TROF AND LOW LEVEL WARM AIR ADVECTION PRODUCING AN AREA OF STRATUS AND FLURRIES AROUND KMSP...WHICH CONTINUES TO DRIFT ESE. STRONGEST LOW LEVEL WAA REMAINS NORTH OF SRN WI THROUGH THE NIGHT SO WL CONTINUE WITH MORE OPTIMISTIC OVERNIGHT CLOUD FORECAST AND TREND TOWARD P/C WORDING LATE IN THE NORTH. LINGERING PRESSURE GRADIENT WL RESULT IN CONTINUED OVERNIGHT LOW LEVEL MIXING. TEMPS HAVE REMAINED NEARLY STEADY THIS EVENING. MAY FALL A FEW DEGREES LATER TNGT AS SFC WINDS DIMINISH SLIGHTLY. OTRW OVERNIGHT LOWS IN GOOD SHAPE...WITH MINIMAL TWEAKING NEEDED. && .AVIATION/06Z TAFS/...EXPECT CLOUDS TO INCREASE LATER TONIGHT THROUGH THU. POSSIBLE THAT CIGS MAY APPROACH MVFR LEVELS FOR A TIME THU AFTN/EVE AS WEAK FORCING MOVES THROUGH. A FEW FLURRIES MAY GET SHAKEN OUT OF THE CLOUDS AS WELL...BUT NOT ENOUGH CONFIDENCE TO PUT IN TAFS AT THIS POINT. && .MARINE...WILL LET GALE WARNING RUN ITS COURSE UNTIL 06Z. SEVERAL VESSELS IN AND CLOSE TO THE NEARSHORE WATERS REPORTING SUSTAINED WINDS OF 24 TO 29 KTS IN THE LAST HOUR OR SO. POTENTIAL FOR GUSTS EXCEEDING 35 KTS STILL EXISTS NEXT SEVERAL HOURS. LINGERING TIGHT PRESSURE GRADIENT AND BLUSTERY LOW LEVEL WINDS WILL RESULT IN CONTINUED GUSTY WINDS UP TO 30 KTS LATER TNGT THRU THU. HENCE WL POST SMALL CRAFT ADVY ONCE GALE WARNING EXPIRES AT 06Z. && .PREV DISCUSSION... /ISSUED 311 PM CST WED DEC 31 2014/ SHORT TERM... REST OF THIS AFTERNOON AND TONIGHT - FORECAST CONFIDENCE MEDIUM PRESSURE GRADIENT CONTINUES TO TIGHTEN UP BETWEEN PLAINS HIGH AND LOW NE OF LAKE SUPERIOR. 3 HOUR PRESSURE FALLS ARE CENTERED IN NRN WI WHERE WINDS BECOMING MORE GUSTY. EXPECT THIS TREND TO TRANSLATE INTO OUR AREA. 925 WINDS INCREASE TO 40 KNOTS TOWARDS 00Z SO THAT PLUS ARRIVAL OF BETTER PRESSURE FALLS SHOULD ALLOW WINDS TO REV UP A BIT. TAIL END OF INFLUENCE OF SHORTWAVE ENERGY PASSING TO OUR NE WILL LIKELY BRING SOME MID/HIGH CLOUDS IN THIS EVENING FOR A TIME. ALL IN ALL MUCH LESS OF A TEMP DROPOFF TONIGHT DUE TO THE SUSTAINED SW WIND. THURSDAY - FORECAST CONFIDENCE MEDIUM ELONGATED VORTICITY AXIS REMAINS ACROSS NRN WI AND THE U.P. WITHIN STRONG THOUGH BROADLY CYCLONIC FLOW. WEAK LOW LEVEL FORCING WITH SURFACE AND 850 TROUGH WILL NOT HAVE TOO MUCH MOISTURE TO WORK WITH. ONLY THE GFS SQUEEZES OUT SOME LIGHT LIQUID IN THE NRN CWA WHILE OTHER MODELS SHOWING ANY PRECIP FURTHER NORTH CLOSER TO THE INFLUENCE OF THE UPPER LEVEL FORCING. WILL GRAZE THE NRN CWA WITH SOME POPS AND PERHAPS A LITTLE LIGHT ACCUMULATION THERE. MOS/BLENDED GUID AND 925 TEMPS REACHING -7 TO -9C ALL SUPPORT TEMPS GETTING BACK INTO THE 20S. FRIDAY-FORECAST CONFIDENCE HIGH UPPER LOW CURRENTLY OVER SOUTHERN CALIFORNIA IS EXPECTED TO MOVE FROM ARIZONA INTO NEW MEXICO DURING THE PERIOD. SOUTHERN WISCONSIN WILL BE IN RELATIVELY QUIET AREA BETWEEN NORTHERN AND SOUTHERN BRANCH SYSTEMS. RETREATING SURFACE HIGH WITHIN MID LEVEL CONFLUENCE ZONE WILL RESULT IN DRY DAY. LONG TERM... SATURDAY-FORECAST CONFIDENCE MEDIUM NORTHERN BRANCH UPSTREAM SHORTWAVE DIGS INTO ROCKY MOUNTAINS... PICKING UP AND EJECTING UPPER LOW IN SOUTHWEST STATES TOWARD THE GREAT LAKES. MODELS ARE IN INCREASING AGREEMENT ABOUT THE DETAILS OF THIS PROCESS...BUT THERE REMAIN THE USUAL UNCERTAINTIES ON TIMING AND LOCATION. UPPER LOW SHOULD BE SOMEWHERE AROUND KS/OK BORDER SATURDAY EVENING BEFORE ACCELERATING INTO WI/MI AREA BY LATE SATURDAY NIGHT. MODEL TREND TOOL FOR GFS ENSEMBLES SHOWS A SLIGHTLY DEEPER TREND FOR TROUGH DIGGING INTO ROCKIES...WHICH COULD RESULT IN A SLIGHTLY MORE NORTHERN TRACK OF EJECTING UPPER LOW. 500 MB HEIGHTS FALL ABOUT 40 METERS DURING THE DAY SATURDAY AND THEN CRASH ABOUT 140 METERS AT NIGHT. OPERATIONAL GFS HAS CONSISTENTLY INSISTED ON A MORE NORTHERN TRACK TO THIS SYSTEM OVER THE PAST SEVERAL DAYS. OTHER MODELS WERE QUITE A BIT FURTHER SOUTH...BUT CANADIAN NH HAS JOINED GFS CAMP ALONG WITH PARALLEL GFS. NAM AND ECMWF ARE TRENDING NORTH BUT HAVE A DRIER LOOK...ESPECIALLY WITH THE FIRST PIECE OF ENERGY SATURDAY WHICH REMAINS SOUTH. MODELS THEN HAVE SECOND BATCH OF PRECIPITATION SATURDAY NIGHT AS THE NORTHERN AND SOUTHERN BRANCH FEATURES PHASE AND SURFACE LOW CONTINUES TO DEEPEN. CIPS ANALOGS INDICATE POTENTIAL FOR HIGHER SNOW AMOUNTS THAN GFS AND ECMWF...LEANING MORE TOWARD WETTER CANADIAN NH SOLUTION. CONSENSUS SUGGESTS 2-4"...WHILE CIPS LEANING TOWARD 6". GIVEN THE STINGY NATURE OF SNOW THIS WINTER...BEING CONSERVATIVE HAS PAID OFF THUS FAR. SUNDAY-FORECAST CONFIDENCE HIGH HEIGHTS CONTINUE TO FALL WITH NORTHERN BRANCH TROUGH SWINGING THROUGH AND STRONG COLD ADVECTION. 850 MB TEMPS FALL TO ABOUT -20C AND SHOULD SEE MORNING HIGHS IN THE TEENS WITH TEMPERATURES FALLING DURING THE DAY. MONDAY-FORECAST CONFIDENCE MEDIUM BROAD TROUGH WITH FAST CYCLONIC FLOW ACROSS THE GREAT LAKES EXPECTED TO CONTINUE. ECMWF IS TRENDING TOWARD CANADIAN NH AND GFS WITH A WAVE CUTTING ACROSS THE PLAINS AND BRINGING SOME PACIFIC MOISTURE WITH IT. WARM ADVECTION OVER THE POLAR AIRMASS SHOULD RESULT IN BAND OF SNOW WITH RATHER LONG DURATION. THERMAL PROFILES ARE QUITE COLD...WITH GFS SHOWING DEEP ISOTHERMAL LAYER FROM SURFACE TO 5 KM WITHIN THE DENDRITE GROWTH ZONE. IT IS PRETTY EARLY AND A LOT CAN CHANGE...BUT IF THIS WORKS OUT THERE WOULD BE POTENTIAL FOR HIGH SNOW TO LIQUID RATIOS EXCEEDING 20:1 AND SEVERAL INCHES OF SNOW. STAY TUNED. TUESDAY-FORECAST CONFIDENCE MEDIUM FLOW TURNS MORE NORTHERLY WITH ANOTHER 1050 MB POLAR HIGH MOVING TOWARD NORTHERN PLAINS. COLD PATTERN WILL PERSIST WITH READINGS REMAINING ABOUT 10 DEGREES BELOW NORMAL. AVIATION/00Z TAFS/... TAIL END OF POSITIVE TILT SHORTWAVE CRUISING ESE THROUGH UPPER LAKES WILL BRING SOME MID/HIGH CLOUDS ACROSS THE AREA LATER TODAY INTO THIS EVENING. OTHERWISE VFR CONDITIONS PREVAIL. GUSTY SW WINDS EXPECTED TO CONTINUE WITH DECENT PRESSURE GRADIENT IN PLACE. SFC/850 TROUGH APPROACHES FROM THE NORTH THURSDAY BUT MODELS KEEP PRECIP NORTH OF TAF SITES. EXPECT ANOTHER INCREASE IN MID CLOUDS AS THIS FEATURE APPROACHES. MARINE... NO CHANGES PLANNED TO HEADLINES ATTM WITH PRESSURE GRADIENT STILL TIGHTENING ACROSS THE AREA. CORE OF HIGHEST PRESSURE FALLS ACRS CNTRL WI DROPPING SOUTH...SO TIMEFRAME OF GALE POTENTIAL STILL ON TRACK...AND THEN TRAILING OFF TO SMALL CRAFT CONDITIONS LATER ON IN THE NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646. && UPDATE...MBK
Hazardous weather outlook, Dec 31, 10:23 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1023 PM CST WED DEC 31 2014 WIZ046-047-051-052-056>060-062>072-020430- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1023 PM CST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ACCUMULATING SNOW IS LIKELY SATURDAY INTO SATURDAY NIGHT AS LOW PRESSURE PASSES TO OUR SOUTHEAST. MORE ACCUMULATING SNOW IS POSSIBLE MONDAY NIGHT. ANOTHER POLAR AIRMASS WILL DESCEND ON THE MIDWEST SUNDAY THROUGH TUESDAY...RESULTING IN WIND CHILLS WELL BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ643>646-020430- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1023 PM CST WED DEC 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE TONIGHT BLUSTERY WEST TO SOUTHWEST WINDS WILL CONTINUE LATE TONIGHT. A SMALL CRAFT ADVISORY WILL BE IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MID- AFTERNOON THURSDAY DUE TO LINGERING BRISK WEST TO SOUTHWEST WINDS AND HIGHER WAVES TOWARDS THE OPEN WATERS. BRISK NORTHWEST WINDS ARE LIKELY SUNDAY AS STRENGTHENING LOW PRESSURE MOVES ACROSS MICHIGAN AND ONTARIO. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Dec 31, 9:34 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 PM CST WED DEC 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM NON-TSTM WND GST SHEBOYGAN C-MAN 43.75N 87.69W
12/31/2014 M42 MPH SHEBOYGAN WI C-MAN STATION
36 KNOT WIND GUST AT SHEBOYGAN LAKESHORE STATION.
&&
MBKNearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.